Alert archive / New York / Small Craft Advisories in 2009

Small Craft Advisory 20, NWS Buffalo, NY

March 8, 2009

NWS Buffalo, NY issued this small craft advisory at Mar 8, 2009, 3:33 PM EDT. It took effect at Mar 8, 2009, 11:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2009, 3:33 PM EDT (19:33 UTC)
In effect from
Mar 8, 2009, 11:00 PM EDT
Expired
Mar 9, 2009, 7:00 AM EDT
In force
8 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

522 
WHUS71 KBUF 081933
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
333 PM EDT SUN MAR 8 2009

...BRISK NORTHEASTERLIES FOR MOST OF THE NIGHT...

.LOW PRESSURE WILL MOVE FROM ILLINOIS TO LAKE ONTARIO BY MORNING.
NORTHEAST WINDS WILL STRENGTHEN THIS EVENING AS THE LOW APPROACHES
WITH WAVES REACHING 4 TO 6 FEET BY MIDNIGHT. WINDS WILL DIMINISH TOWARD
MORNING AS THE LOW PASSES.

LOZ042-043-090345-
/O.NEW.KBUF.SC.Y.0020.090309T0300Z-090309T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
333 PM EDT SUN MAR 8 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 AM
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EDT
MONDAY. 

LOW PRESSURE WILL MOVE FROM ILLINOIS TO LAKE ONTARIO BY MORNING.
NORTHEAST WINDS WILL STRENGTHEN THIS EVENING AS THE LOW APPROACHES
WITH WAVES REACHING 4 TO 6 FEET BY MIDNIGHT. WINDS WILL DIMINISH TOWARD
MORNING AS THE LOW PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SFM
2 follow-up statements
939 
WHUS71 KBUF 090208
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1008 PM EDT SUN MAR 8 2009

LOZ042-043-091000-
/O.CON.KBUF.SC.Y.0020.090309T0300Z-090309T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1008 PM EDT SUN MAR 8 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
871 
WHUS71 KBUF 090803
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
403 AM EDT MON MAR 9 2009

LOZ042-043-091100-
/O.CON.KBUF.SC.Y.0020.000000T0000Z-090309T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
403 AM EDT MON MAR 9 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 8, 3:23 PM EDT, 10 minutes earlier.

Area forecast discussion, Mar 8, 3:23 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
323 PM EDT SUN MAR 8 2009

.SYNOPSIS...
LOW PRESSURE MOVING EAST ALONG A STALLED FRONT WILL BRING ANOTHER
ROUND OF STEADY RAIN TO THE AREA TONIGHT...WITH A POSSIBLE MIX OF
RAIN AND SNOW RAIN EXPECTED EAST OF LAKE ONTARIO BEFORE DAYBREAK.
SCATTERED RAIN AND SNOW SHOWERS WILL TAPER OFF MONDAY AFTERNOON AS
HIGH PRESSURE BUILDS SOUTH INTO NEW YORK STATE. LOW PRESSURE MOVING
EAST FROM THE CENTRAL GREAT LAKES WILL BRING MORE SHOWERS TUESDAY
AND WEDNESDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
330 PM UPDATE...A PLETHORA OF CONCERNS IN THE FIRST 24 HOURS OF THE
FORECAST. THIS INCLUDE RIVER/CREEK FLOODING...NEW QPF
TONIGHT...THUNDER THREAT...AVIATION WIND SHEAR...MARINE FLAGS...AND
SNOW POTENTIAL OVER NORTH COUNTRY.

NEW BATCH OF RAIN HAS LIFTED UP ACROSS THE SOUTHERN TIER AND INTO
SOUTHERN HALVES OF ERIE AND WYOMING COUNTIES AS OF MID AFTERNOON.
THIS ACTIVITY IS MDT-HVY AT TIMES AND TRAINING WEST TO EAST...WITH
RATES OF UP TO 0.25 INCH PER HOUR. THIS INITIAL SURGE TRACKING MORE
EAST THAN NORTH AND WILL HAVE A TOUGH TIME GETTING NORTH OF BUF FOR
NEXT FEW HOURS...SO WILL KEEP THE SHARP GRADIENT IN POPS GOING
THROUGH ABOUT 00Z...FROM NOTHING ALONG LK ONTARIO TO 100S SOUTH OF
BUF. THERE IS A WEAKENING TO THIS FEATURE OVER LK ERIE/NRN OHIO
ATTM...SO EXPECT THIS SURGE TO FADE A BIT BY EARLY EVENING. BUT
EXPECT TOTALS UP TO 0.75 INCH THROUGH 00Z NEAR PA LINE. THANKFULLY
THIS IS THE AREA THAT GOT VERY LITTLE SATURDAY NIGHT...BUT ALLEGHENY
MUST BE WATCHED IF WE GET MUCH MORE WITH SECOND BATCH THIS EVENING.

MAIN SOURCE OF THE UPCOMING RAIN WILL BE THE THUNDERSTORMS AND HVY
RAIN OVER NE IND/NW OHIO LATE THIS AFTERNOON. MODELS IN GOOD
AGREEMENT IN TAKING SFC LOW UP INTO SRN MICH AND SWINGING WARM FRONT
UP INTO WESTERN NY LATER THIS EVENING. MAIN BATCH OF RAIN AND EVEN
SOME THUNDER WILL LIFT UP ACROSS OUR AREA FROM ABOUT 01Z TO
07Z...WITH POTENTIAL OF 0.5 TO 0.75 INCH AREAWIDE. THIS WILL
AGGRAVATE THE SITUATION AS MOST OF THE REGION CAUGHT 1.2 TO 1.8
INCHES OF RAIN LAST NIGHT. WILL MAINTAIN FLOOD WATCH INTO MONDAY
EVERYWHERE. SEE HYDRO SECTION BELOW FOR MORE DETAILS ON SPECIFIC
RIVERS AND CREEKS.

RATHER UNUSUAL SCENARIO THEN UNFOLDS WITH SFC LOW REACHING LK
ONTARIO BY 12Z MONDAY AND THEN RAPIDLY FILLING AND GIVING WAY TO A
COASTAL LOW SOUTH OF NEW ENGLAND DURING MONDAY. THIS WILL BE ALONG
THE SOUTHERN END OF A SFC TROF. THIS SCENARIO WILL TEND TO DRAW
COLDER AIR BACK SOUTH AND SOUTHWEST ACROSS THE NORTH COUNTRY SO RAIN
WILL HAVE A TENDENCY TO CHANGE TO SNOW BEFORE TAPERING OFF BY
AFTERNOON. VERY DIFFICULT CALL IN REGARDS TO TIMING OF THIS
CHANGEOVER AND AMOUNT OF QPF LEFT...BUT WILL PLAY 2-4 MAX ON TUG
HILL FOR NOW AND 1-3 AT LOWER ELEVS.

FURTHER WEST...RAINS WILL ABRUPTLY END WITH PASSAGE OF OCCLUDED
FRONT IN THE 06-10Z TIME FRAME (SOME RISK OF THUNDER JUST AHEAD OF
THIS FEATURE)...THEN SOME LIMITED WRAPAROUND MAY WORK INTO FAR WEST
MON MORNING WHEN IT SHOULD BE COLD ENOUGH FOR SOME SNOW SHOWERS.
LITTLE ACCUM EXPECTED THOUGH...MAYBE AN INCH ON THE HILLS. IN
BETWEEN...TROWAL TYPE FEATURE WILL RESULT IN AN AREA HOLDING ONTO THE
WARM AIR LONGEST...MOST LIKELY GEN VALLEY/FINGER LAKES. NEEDLESS TO
SAY...THIS SITUATION (COLDER AIR WORKING IN FROM BOTH NORTHEAST AND
SOUTHWEST) IS UNUSUAL AND CONFIDENCE IS LOW IN SPECIFICS OF
CHANGEOVER LOCATIONS. IN ANY CASE...DRIER AIR SHOULD WORK INTO THE AREA
FROM WEST TO EAST DURING MONDAY WITH DRY WX BY MID-LATE AFTERNOON.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
RELATIVELY MILD AND UNSETTLED WEATHER AT THE START OF THE FORECAST
PERIOD WILL GIVE WAY A COLDER AND DRIER CONDITIONS AT THE END.

HIGH PRESSURE RIDGING SOUTH FROM FROM QUEBEC PROVINCE WILL DRIFT TO
THE NEW ENGLAND COAST MONDAY NIGHT AND BRING DRY WEATHER TO OUR CWA.

TUESDAY WILL FEATURE A RETURN TO MORE DAMP WEATHER AS A WARM FRONT
LIFTS NORTH TOWARD THE LOWER GREAT LAKES. THE NAM LOW LEVEL MOISTURE
CONVERGENCE FIELDS SUGGEST THAT THE STEADIEST MAY STAY JUST TO OUR
SOUTH...BUT PLAN TO MAINTAIN LIKELY POPS WITH A 40 TO 50 KNOT LOW
LEVEL JET FORECAST TO TRACK NORTH ACROSS NEW YORK STATE. QPF
GUIDANCE INDICATES ABOUT 0.25 TO 0.50 INCH OF RAIN ACROSS THE
SOUTHERN TIER WITH LESSER AMOUNTS FARTHER TO THE NORTH.

THE PCPN MAY TAPER OFF FOR AWHILE TUESDAY NIGHT AS THE TIGHT THETA-E
GRADIENT LIFTS NORTH TOWARD LAKE ONTARIO. HOWEVER...BUT THE
INCREASING SOUTHERLY FLOW AHEAD OF THE DEEPENING CENTRAL GREAT LAKES
LOW WILL TRANSPORT ANOTHER SURGE OF MOISTURE NORTH ACROSS WESTERN
AND CENTRAL NEW YORK BEFORE DAYBREAK WEDNESDAY. PRECIPITABLE WATER
VALUES ARE ALSO FORECAST TO INCREASE TO ABOUT 1.25 INCHES AFTER 06Z
WEDNESDAY AS ANOTHER POTENT LOW LEVEL JET TRACKS NORTH FROM THE OHIO
VALLEY.

THE CENTER OF THE LOW IS FORECAST TO TRACK JUST SOUTH OF JAMES BAY
ON WEDNESDAY AND DRAG A COLD FRONT ACROSS THE AREA...GENERALLY
BETWEEN 18Z AND 00Z. AS THE FRONT INTERACTS WITH THE DEEP MOISTURE
THAT WILL STILL BE IN PLACE...WIDESPREAD SHOWERS ARE LIKELY TO
CONTINUE. MODEL STABILITY INDICES ALSO SUGGEST THAT THUNDER IS
POSSIBILITY. THE MODELS SHOW A WELL DEFINED DRY SLOT WORKING IN
BEHIND THE FRONT DURING THE AFTERNOON. BASED ON THIS TREND...EXPECT
THE STEADIEST RAIN TO TAPER OFF FROM WEST TO EAST DURING THE
AFTERNOON BEFORE THE COLDER TEMPERATURES ALOFT CAUSE A POSSIBLE
CHANGEOVER TO SNOW. THE GFS POINT SOUNDINGS SUGGEST THAT DRIER AIR
WILL CONTINUE TO ADVECT IN BEHIND THE FRONT WEDNESDAY NIGHT WHILE
850 MB TEMPERATURES COOL TO ABOUT -17C. THE DRYNESS OF THE AIR WILL
LIKELY PRECLUDE THE DEVELOPMENT OF ORGANIZED LAKE SNOW BANDS...BUT
WILL MAINTAIN CHANCE POPS EAST OF LAKE ONTARIO IN THE WEST TO
NORTHWEST FLOW.

IN TERMS OF TEMPERATURES...EXPECT ABOVE AVERAGE READINGS TO BE THE
RULE THROUGH MOST OF WEDNESDAY BEFORE THE COLDER AIR SURGES IN FROM
THE WEST WEDNESDAY NIGHT.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
EXPECT MAINLY DRY AND SLIGHTLY BELOW AVERAGE TEMPERATURES TO PREVAIL
THROUGH MOST OF THIS PERIOD AS A DEEP UPPER LEVEL TROUGH SETS UP
ACROSS SOUTHERN ONTARIO AND SOUTHERN QUEBEC PROVINCES. A COLD FRONT
ACCOMPANYING A POTENT SHORT WAVE IS FORECAST TO DROP SOUTH ACROSS
NEW YORK STATE SATURDAY NIGHT. THE LATEST GUIDANCE SUGGESTS THAT THE
ATMOSPHERE MAY BE TOO DRY TO SUPPORT ANY ORGANIZED PCPN.
THEREFORE...WILL JUST MAINTAIN SLIGHT CHANCE WITH THE ANTICIPATED
FRONTAL PASSAGE. AREA TEMPERATURES MAY REBOUND TO ABOVE AVERAGE
LEVELS ON SUNDAY AS THE DEEP UPPER LEVEL LOW SLIDES OFF THE NEW
ENGLAND COAST.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
LOW CLOUDS HANGING TOUGH EARLY THIS AFTERNOON AND DO NOT EXPECT
THEM TO BREAK EXCEPT FOR AT THE KART TERMINAL FOR A FEW HOURS
LATER THIS AFTERNOON WHEN THEY WILL GO VFR. OTHERWISE...MVFR/IFR CIGS
SHOULD CONTINUE UNTIL RAIN SPREADS NORTH AND EAST LATER THIS
AFTERNOON AND CONTINUES THIS EVENING WITH IFR/LIFR CONDITIONS.
THERE ARE A NUMBER OF COMPLICATIONS IN THE 24 HOUR TERMINAL
FORECASTS IN REGARDS TO WIND DIRECTION...WIND SHEAR...A THUNDER
RISK...AND PRECIPITATION TYPES.

LOW PRESSURE WILL MOVE FROM ILLINOIS TO WESTERN LAKE ONTARIO BY
EARLY MONDAY MORNING AND THEN STALL WEAKEN AND TRANSFER TO A
COASTAL SOUTH OF NEW ENGLAND. A WARM FRONT WILL CROSS WESTERN NEW YORK
BETWEEN 02Z AND 06Z MONDAY AND BE FOLLOWED BY AN OCCLUDED FRONT IN
THE 07Z TO 11Z TIME FRAME AND A FINAL COLD FRONT 15Z TO 18Z
MONDAY. WINDS WILL START OUT NORTHEASTERLY EARLY THIS EVENING THEN
VEER TO SOUTHEAST...THEN ABRUPTLY SHIFT SOUTHWEST FOLLOWING THE
OCCLUDED FRONT...AND FINALLY NORTHWEST AFTER THE COLD FRONTAL
PASSAGE. THIS WILL NOT BE THE CASE AT THE KART SITE THOUGH AS
WINDS WILL REMAIN NORTHEAST AND BACK TO NORTH MONDAY AS THE
WEAKENING LOW STAYS TO THEIR WEST AND THEY COME UNDER THE
INFLUENCE OF THE COASTAL. THERE WILL BE A RISK OF THUNDERSTORMS
AND A PERIOD OF LOW LEVEL WIND SHEAR AT 1500 FT...FROM AN UNUSUAL
DIRECTION..140/40 KTS...FOR A FEW HOURS...FROM 02Z-05Z AT
KBUF...04Z TO 07Z AT ROC...AND 07-11Z AT KART.
FINALLY...PRECIPITATION WILL BE RAIN...UNTIL A MIX TOWARD
DAYBREAK IN WEST. KART MAY CHANGE TO SNOW BY MONDAY MORNING.

OUTLOOK...
MONDAY...MVFR...IMPROVING TO VFR IN THE WEST LATE.
TUESDAY...VFR...MVFR IN RAIN SHOWERS AFTERNOON AND NIGHT.
WEDNESDAY...VFR/MVFR IN SCATTERED SNOW SHOWERS.
THURSDAY AND FRIDAY...VFR.

&&

.MARINE...
INCREASING EAST TO NORTHEAST WINDS AHEAD OF A LOW TRACKING EAST
TOWARD THE LOWER LAKES WILL GENERATE SMALL CRAFT ADVISORY CONDITIONS
ON LAKE ONTARIO TONIGHT. AS THE LOW DRIFTS ACROSS SOUTHERN NEW YORK
MONDAY MORNING...THE WINDS WILL BACK TO THE NORTHWEST AND SUBSIDE.
EXPECT WIND AND WAVES TO TO POSSIBLY RESULT IN SMALL CRAFT ADVISORY
CONDITIONS ON WEDNESDAY AFTER A DEEPENING LOW OVER SOUTHERN ONTARIO
DRAGS A STRONG COLD FRONT ACROSS LAKE ONTARIO.

&&

.HYDROLOGY...
.

MOST OF THE AREA GETTING A BREATHER TODAY FROM THE 1 TO 2 INCH
RAINFALL ON SATURDAY AFTERNOON AND NIGHT. SOUTHERN TIER CAUGHT MUCH
LESS BUT IS GETTING THEIRS THIS AFTERNOON. RIVERS AND CREEKS
CONTINUE TO RESPOND TO LAST NIGHTS RAIN WITH THE FASTER BUF AREA
CREEKS ALREADY RECEDING (3 REACHED FLOOD EARLIER TODAY)...BUT THE
SLOWER RISERS ARE NOW APPROACHING FLOOD. WARNING JUST ISSUED FOR
BATAVIA...WITH GARBUTT...CHURCHVILLE AND WILLIAMSVILLE POSSIBLY
GOING NEXT. TONIGHTS RAIN WILL COMPLICATE MATTERS. THE FASTER BUF
CREEKS WOULD NOT FLOOD AGAIN UNLESS 0.8 INCH OR MORE QPF FALLS...BUT
THIS WILL BE MONITORED CLOSELY. FREQUENT UPDATES AND STATEMENTS WILL
BE ISSUED ON STATUS OF EVERYTHING THIS EVENING. STAY TUNED AND
FOLLOW ON OUR RIVER AND LAKES AHPS SECTION ON OUR WEBSITE
(WWW.WEATHER.GOV/BUF).

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH THROUGH MONDAY AFTERNOON FOR NYZ001>008-010>014-
     019>021-085.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 7 AM EDT
         MONDAY FOR LOZ042-043.

&&

SYNOPSIS...TJP
NEAR TERM...SFM
SHORT TERM...TJP
LONG TERM...TJP
AVIATION...SFM
MARINE...SFM/TJP
HYDROLOGY...SFM
Hazardous weather outlook, Mar 8, 3:30 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
330 PM EDT SUN MAR 8 2009

NYZ019>021-091045-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
330 PM EDT SUN MAR 8 2009

...FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

ANOTHER WAVE OF LOW PRESSURE MOVING EAST ACROSS THE SOUTHERN GREAT
LAKES TO WESTERN NEW YORK BY MONDAY MORNING WILL CONTINUE THE RAIN
THROUGH THIS EVENING. UP TO AN INCH OF RAIN IS POSSIBLE. THIS WILL
CAUSE SIGNIFICANT RISES TO AREA CREEKS AND RIVERS. THE SITUATION
WILL BE MONITORED CLOSELY FOR ANY POSSIBLE WARNINGS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THE FLOOD WATCH CONTINUES THROUGH MONDAY. RAIN IS EXPECTED TO
TAPER OFF TO SCATTERED SHOWERS MONDAY MORNING BUT CREEKS AND
RIVERS WILL CONTINUE TO RUN HIGH WITH THE THREAT OF FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>006-010>014-085-091045-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-SOUTHERN ERIE-
330 PM EDT SUN MAR 8 2009

...FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

AN AREA OF LOW PRESSURE MOVING EAST ACROSS THE SOUTHERN GREAT
LAKES TO WESTERN NEW YORK BY MONDAY MORNING IS EXPECTED TO SPREAD
A SOAKING RAIN FROM WEST TO EAST ACROSS THE REGION FROM THIS
EVENING AND INTO THE NIGHT. THERE IS EVEN A CHANCE OF A
THUNDERSTORM THIS EVENING ACROSS AREAS FROM THE GENESEE VALLEY
WEST. AN ADDITIONAL HALF INCH TO THREE QUARTERS OF AN INCH OF
RAIN IS POSSIBLE. THIS WILL KEEP AREA CREEKS AND RIVERS AT HIGH
LEVELS. THE SITUATION WILL BE MONITORED CLOSELY FOR ANY FLOOD
WARNINGS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THE THREAT OF FLOODING WILL CONTINUE THROUGH MONDAY BUT
PRECIPITATION IS EXPECTED TO TAPER OFF FROM WEST TO EAST DURING
THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-091045-
JEFFERSON-LEWIS-
330 PM EDT SUN MAR 8 2009

...FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

AN AREA OF LOW PRESSURE MOVING EAST ACROSS THE SOUTHERN GREAT
LAKES TODAY TO WESTERN NEW YORK MONDAY MORNING IS EXPECTED TO
SPREAD A SOAKING RAIN EAST INTO THE REGION TONIGHT. A HALF INCH
TO THREE QUARTERS OF AN INCH OF RAIN IS POSSIBLE WITH SOME MINOR
SNOW ACCUMULATIONS POSSIBLE AS WELL. THE RAIN WILL KEEP AREA
CREEKS AND RIVERS AT HIGH LEVELS. THE SITUATION WILL BE MONITORED
CLOSELY FOR ANY FLOOD WARNINGS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THE THREAT OF FLOODING WILL CONTINUE THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-091045-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
330 PM EDT SUN MAR 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SMALL CRAFT ADVISORY TONIGHT FOR SOUTH SHORE OF LAKE ONTARIO FROM
SODUS BAY WEST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SFM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 9:41 PM ESTRiver Flood WarningBUFErie12 hr
Mar 7, 10:10 PM ESTAreal Flood AdvisoryBUFErie, Niagara6 hr
Mar 7, 10:38 PM ESTAreal Flood AdvisoryBUFMonroe, Wayne6 hr
Mar 7, 11:06 PM ESTRiver Flood WarningBUFErie, Wyoming11 hr
Mar 7, 11:06 PM ESTRiver Flood WarningBUFErie, Wyoming11 hr
Mar 7, 11:46 PM ESTAreal Flood AdvisoryBUFCayuga, Lewis, Monroe, Orleans, Oswego70 days
Mar 8, 12:26 AM ESTAreal Flood WarningBUFWyoming3 hr
Mar 8, 2:16 PM EDTRiver Flood WarningBUFErie, Genesee, Niagara, Wyoming30 hr
Mar 8, 5:10 PM EDTRiver Flood WarningBUFErie, Genesee22 hr

Nearby

Small Craft Advisories in New York, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.